Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Fertility

Question: Pregnant on birth control pills.


 Mutant1981 - Mon Aug 06, 2007 1:50 pm

She is a 25 and we are now expecting are 2nd child in January. Before our first baby she would experience a 3-5 month gap between her periods and she's been like that for years. She was on birth control but she still got pregnant. After that she got back on the control and the stuff that time is called YAZ. She is now pregnant again and it seems like her body defeats the control anyway. She used to have a IUD but started giving her cramps after a few months. ?, got taken out.

Does her estranged periods have something to do with her body defeating the birth control? We now don't know if we can trust birth control and IUD is out of the question. The IUD worked way better than the pill!
 Debbie Miller, RN - Mon Aug 06, 2007 6:24 pm

User avatar Thank you for your inquiry. I'm sure this is a frustrating problem for both of you.

A gynecologist would be the doctor to consult about birth control options. There are other methods out there and I doubt the absent periods are related to the breakthrough pregnancies. Is there a chance she has missed pills at times during the cycle? This would be the most likely cause for failure. The NuvaRing or the birth control patch would both be methods that would not be affected by forgetfulness that often happens with the pill. Hormone injections are another option. Since these are hormonal, if there is a problem with your wife handling this type of contraception, it could theoretically be a problem with these as well.

Once you have completed your family and feel confident about that, sterilization is an excellent option. But, be absolutely sure you are ready for a permanent method before undertaking this because you cannot be certain an expensive and painful reversal will be successful.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us